Alert archive / New Mexico / Red Flag Warnings in 2016

Red Flag Warning 8, NWS El Paso, TX

March 21, 2016El Paso County, Hudspeth County, Texas; 8 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Mar 21, 2016, 7:30 AM MDT for El Paso County, Hudspeth County, Texas; 8 counties in New Mexico. It took effect at Mar 22, 2016, 12:00 PM MDT. It was in force for 9 hr. 24 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 21, 2016, 7:30 AM MDT (13:30 UTC)
In effect from
Mar 22, 2016, 12:00 PM MDT
Expired
Mar 22, 2016, 9:00 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 1:05 PM MDTNON-TSTM WND GST 5213 Nne El Paso, TXELEV 4055 FT AWS
Mar 22, 3:00 PM MDTNON-TSTM WND GST 5010 Nne El Paso, TXELEV 3958 FT TCEQ
Mar 22, 3:26 PM MDTNON-TSTM WND GST 523 Wnw Mayhill, NMELEV 7275 FT CWOP
Mar 22, 3:55 PM MDTHIGH SUST WINDS 462 Ssw Fort Stanton, NMKSRR AWOS.
Mar 22, 4:00 PM MDTNON-TSTM WND GST 5316 Nnw Northrup Strip, NMELEV 4058 FT WSMR
Mar 22, 4:09 PM MDTNON-TSTM WND GST 575 Ne Road Forks, NMELEV 4149 FT NMDOT
Mar 22, 4:15 PM MDTNON-TSTM WND GST 622 Ssw Fort Stanton, NMKSRR AWOS.
Mar 22, 4:20 PM MDTNON-TSTM WND GST 543 Nw Mayhill, NMELEV 7160 FT WXUND
Mar 22, 4:24 PM MDTNON-TSTM WND GST 595 Ne El Paso, TXELEV 3996 FT AWS
Mar 22, 4:49 PM MDTNON-TSTM WND GST 616 Ne Road Forks, NMELEV 4148 FT NMDOT
Mar 22, 4:50 PM MDTNON-TSTM WND GST 50Cloudcroft, NMELEV 8670 FT AWS
Mar 22, 5:34 PM MDTNON-TSTM WND GST 50Hillsboro, NMELEV 5270 FT EPZWXN
Mar 22, 5:40 PM MDTNON-TSTM WND GST 5515 Ssw Hachita, NMELEV 4291 FT RAWS
Mar 22, 5:55 PM MDTNON-TSTM WND GST 52Winston, NMELEV 6192 FT EPZWXN
Mar 22, 5:55 PM MDTNON-TSTM WND GST 53Klsb, NMELEV 4288 FT AWOS
Mar 22, 5:59 PM MDTNON-TSTM WND GST 5512 E Redrock, NMELEV 6965 FT RAWS
Mar 22, 6:20 PM MDTNON-TSTM WND GST 529 Nne El Paso, TX
Mar 22, 6:33 PM MDTNON-TSTM WND GST 54Ktcs, NMELEV 4858 FT ASOS
Mar 22, 6:53 PM MDTNON-TSTM WND GST 553 Ne Rodeo, NMELEV 4131 FT CWOP
Mar 22, 7:15 PM MDTNON-TSTM WND GST 5020 Wnw Tularosa, NMELEV 4055 FT WSMR
Mar 22, 7:40 PM MDTNON-TSTM WND GST 72Salinas Peak, NMELEV 8933 FT WSMR
Mar 22, 8:15 PM MDTHIGH SUST WINDS 412 Ssw Fort Stanton, NMKSRR AWOS.
Mar 22, 8:34 PM MDTNON-TSTM WND GST 51Cloudcroft, NMELEV 8670 FT AWS
Mar 22, 9:07 PM MDTNON-TSTM WND GST 521 Sw High Rolls, NMELEV 6841 FT CWOP

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2016-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2016-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2231 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

646 
WWUS84 KEPZ 211330
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
730 AM MDT MON MAR 21 2016

...DRY AND WINDY WEATHER WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS SOUTHERN NEW MEXICO AND FAR TEXAS FROM MID DAY
TUESDAY THROUGH EARLY TUESDAY EVENING...

.AN UPPER LEVEL TROUGH IS FORECAST TO MOVE OVER THE WESTERN
STATES EARLY NEXT WEEK. THIS FEATURE WILL GENERATE GUSTY
SOUTHWEST WINDS ACROSS ALL ZONES...WITH SUSTAINED 20 FOOT SPEEDS
35 TO 45 MPH AND GUSTS TO 50 MPH OR MORE. THIS ENVIRONMENT WILL
FAVOR MINIMUM HUMIDITY VALUES BELOW 15 PERCENT AREA WIDE. WITH
VERY LOW FUEL MOISTURES IN PLACE AND HIGH OR GREATER FIRE DANGERS
EXPECTED...THE LIKELIHOOD IS HIGH THAT CRITICAL FIRE CONDITIONS
WILL DEVELOP TUESDAY AND AGAIN WEDNESDAY ACROSS SOUTHERN NEW
MEXICO AND FAR WEST TEXAS.

NMZ110>113-TXZ055-056-220300-
/O.UPG.KEPZ.FW.A.0006.160322T1800Z-160323T0300Z/
/O.NEW.KEPZ.FW.W.0008.160322T1800Z-160323T0300Z/
NEW MEXICO FIRE WEATHER ZONE 110
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 111
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
LNZ-NEW MEXICO FIRE WEATHER ZONE 113
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
TEXAS FIRE WEATHER ZONE 055
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056
 HUDSPETH COUNTY-
730 AM MDT MON MAR 21 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR
LOW RELATIVE HUMIDITIES AND STRONG WINDS FOR FIRE WEATHER ZONES
055...056...110...111... 112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM
MDT TUESDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 110. FIRE WEATHER ZONE 111. 
  FIRE WEATHER ZONE 112. FIRE WEATHER ZONE 113. FIRE WEATHER 
  ZONES 055 AND 056. 

* WIND...SOUTHWEST WINDS 35 TO 45 MPH WITH STRONGER GUSTS TO 50 
  MPH OR MORE POSSIBLE THROUGH GAPS...PASSES AND ESPECIALLY 
  ALONG EASTERN SLOPES OF AREA MOUNTAINS. 

* HUMIDITY...6 TO 13 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME 
  FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE 
  DONE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
179 
WWUS84 KEPZ 211939
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
139 PM MDT MON MAR 21 2016

...DRY AND WINDY WEATHER WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS BOTH
TUESDAY AND WEDNESDAY AFTERNOONS...

.AN UPPER LEVEL TROUGH WILL CONTINUE TO MOVE THROUGH THE CENTRAL
AND SOUTHERN ROCKIES ON WEDNESDAY. THIS FEATURE WILL GENERATE
GUSTY SOUTHWEST WINDS ACROSS ALL ZONES...WITH SUSTAINED 20 FOOT
SPEEDS 25 TO 35 MPH AND GUSTS OF 45 OR MORE ON WEDNESDAY. MINIMUM
HUMIDITY VALUES WILL BE BELOW 15 PERCENT BELOW 7500 FEET. WITH
VERY LOW FUEL MOISTURES IN PLACE AND HIGH OR GREATER FIRE DANGERS
EXPECTED...THUS CRITICAL FIRE CONDITIONS WILL CONTINUE AGAIN
WEDNESDAY BELOW 7500O FEET ACROSS SOUTHERN NEW MEXICO AND FAR
WEST TEXAS.

NMZ110>113-TXZ055-056-220300-
/O.NEW.KEPZ.FW.A.0007.160323T1800Z-160324T0100Z/
/O.CON.KEPZ.FW.W.0008.160322T1800Z-160323T0300Z/
NEW MEXICO FIRE WEATHER ZONE 110
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 111
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
LNZ-NEW MEXICO FIRE WEATHER ZONE 113
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
TEXAS FIRE WEATHER ZONE 055
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056
 HUDSPETH COUNTY-
139 PM MDT MON MAR 21 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
TUESDAY FOR  FOR FIRE WEATHER ZONES 055...056... 110...111...112
AND 113... 

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING FOR LOW RELATIVE HUMIDITIES
AND STRONG WINDS FOR FIRE WEATHER ZONES 055...056...110...111...112
AND 113 BELOW 7500 FEET...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 110. FIRE WEATHER ZONE 111.
  FIRE WEATHER ZONE 112. FIRE WEATHER ZONE 113 BELOW 7500 FEET.
  FIRE WEATHER ZONES 055 AND 056.

* WIND...SOUTHWEST WINDS 25 TO 35 MPH WITH STRONGER GUSTS TO 45MPH
  THROUGH PASSES AND ESPECIALLY ALONG EASTERN SLOPES OF AREA
  MOUNTAINS.

* HUMIDITY...8 TO 13 PERCENT WEDNESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME 
  FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE 
  DONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

20
202 
WWUS84 KEPZ 220325
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
925 PM MDT MON MAR 21 2016

...DRY AND WINDY WEATHER WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS BOTH
TUESDAY AND WEDNESDAY AFTERNOONS...

.AN UPPER LEVEL TROUGH WILL CONTINUE TO MOVE THROUGH THE CENTRAL
AND SOUTHERN ROCKIES ON WEDNESDAY. THIS FEATURE WILL GENERATE
GUSTY SOUTHWEST WINDS ACROSS ALL ZONES...WITH SUSTAINED 20 FOOT
SPEEDS 35 TO 45 MPH AND GUSTS OF 55 OR MORE TUESDAY. ON WEDNESDAY
WINDS WILL BE FROM NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.
MINIMUM HUMIDITY VALUES WILL BE BELOW 15 PERCENT AREA WIDE
TUESDAY...AND 15 PERCENT BELOW 7500 FEET WEDNESDAY. WITH VERY
LOW FUEL MOISTURES IN PLACE AND HIGH OR GREATER FIRE DANGERS
EXPECTED...CRITICAL FIRE CONDITIONS WILL OCCUR AREA WIDE TUESDAY
AND CONTINUE AGAIN WEDNESDAY BELOW 750O FEET ACROSS SOUTHERN NEW
MEXICO AND FAR WEST TEXAS.

NMZ110>113-TXZ055-056-221500-
/O.CON.KEPZ.FW.W.0008.160322T1800Z-160323T0300Z/
/O.CON.KEPZ.FW.A.0007.160323T1800Z-160324T0100Z/
NEW MEXICO FIRE WEATHER ZONE 110
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 111
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
LNZ-NEW MEXICO FIRE WEATHER ZONE 113
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
TEXAS FIRE WEATHER ZONE 055
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056
 HUDSPETH COUNTY-
925 PM MDT MON MAR 21 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE
WEATHER ZONES 055...056... 110...111...112 AND 113...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONES 055...056...110...111...112 AND
113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING.

* TIMING TUESDAY...FROM 12 PM TO 9 PM
  TIMING WEDNESDAY...FROM 12 PM TO 7 PM

* AFFECTED AREAS TUESDAY...FIRE WEATHER ZONES 110...111...112...
  113...TEXAS ZONES 055...056.
  AFFECTED AREAS WEDNESDAY...FIRE WEATHER ZONES 110 AND 113 BELOW
  7500 FEET. FIRE WEATHER ZONES 111...112...TEXAS ZONES 055...056.

* WIND TUESDAY...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 55 MPH
  THROUGH PASSES AND ESPECIALLY ALONG EASTERN SLOPES OF AREA MOUNTAINS.
  WIND WEDNESDAY...WEST-NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH
  THROUGH PASSES AND ESPECIALLY ALONG EASTERN SLOPES OF AREA MOUNTAINS.

* MINIMUM HUMIDITY TUESDAY AND WEDNESDAY...6 TO 13 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME 
  FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE 
  DONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TRIPOLI
761 
WWUS84 KEPZ 221301
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
701 AM MDT TUE MAR 22 2016

...DRY AND WINDY WEATHER WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS BOTH
TODAY AND WEDNESDAY AFTERNOON...

.AN UPPER LEVEL TROUGH WILL CONTINUE TO MOVE THROUGH THE CENTRAL
AND SOUTHERN ROCKIES THROUGH WEDNESDAY. THIS FEATURE WILL GENERATE
GUSTY SOUTHWEST WINDS ACROSS ALL ZONES...WITH SUSTAINED 20 FOOT
SPEEDS 35 TO 45 MPH AND GUSTS OF 55 OR MORE TODAY. ON WEDNESDAY
WINDS WILL BE FROM NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.
MINIMUM HUMIDITY VALUES WILL BE BELOW 15 PERCENT AREA WIDE
TODAY...AND ALSO BELOW 7500 FEET WEDNESDAY. WITH VERY LOW FUEL
MOISTURES IN PLACE AND HIGH OR GREATER FIRE DANGERS
EXPECTED...CRITICAL FIRE CONDITIONS WILL OCCUR AREA.

NMZ110>113-TXZ055-056-222115-
/O.CON.KEPZ.FW.W.0008.160322T1800Z-160323T0300Z/
/O.CON.KEPZ.FW.A.0007.160323T1800Z-160324T0100Z/
NEW MEXICO FIRE WEATHER ZONE 110
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 111
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
LNZ-NEW MEXICO FIRE WEATHER ZONE 113
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
TEXAS FIRE WEATHER ZONE 055
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056
 HUDSPETH COUNTY-
701 AM MDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
FIRE WEATHER ZONES 055...056... 110...111...112 AND 113...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONES 055...056... 110...111...
112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING.

* TIMING...TODAY FROM 12 PM TO 9 PM AND WEDNESDAY FROM 12 PM TO 
  7 PM

* AFFECTED AREAS TODAY...FIRE WEATHER ZONES 110...111...112...
  113...TEXAS ZONES 055...056. AFFECTED AREAS WEDNESDAY...FIRE
  WEATHER ZONES 110 AND 113 BELOW 7500 FEET. FIRE WEATHER ZONES
  111...112...TEXAS ZONES 055...056.

* WIND TODAY...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 55 MPH
  THROUGH PASSES AND ESPECIALLY ALONG EASTERN SLOPES OF AREA
  MOUNTAINS. WIND WEDNESDAY...WEST-NORTHWEST 25 TO 35 MPH WITH
  GUSTS TO 45 MPH THROUGH PASSES AND ESPECIALLY ALONG EASTERN
  SLOPES OF AREA MOUNTAINS.

* MINIMUM HUMIDITY TUESDAY AND WEDNESDAY...6 TO 13 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME 
  FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE 
  DONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
626 
WWUS84 KEPZ 221957
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
157 PM MDT TUE MAR 22 2016

...DRY AND WINDY WEATHER WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS BOTH
TODAY AND WEDNESDAY AFTERNOON...

.AN UPPER LEVEL TROUGH WILL CONTINUE TO MOVE THROUGH THE CENTRAL
AND SOUTHERN ROCKIES THROUGH WEDNESDAY. THIS FEATURE WILL
GENERATE GUSTY SOUTHWEST WINDS ACROSS ALL ZONES...WITH SUSTAINED
20 FOOT SPEEDS 35 TO 45 MPH AND GUSTS OF 55 OR MORE TODAY. ON
WEDNESDAY WINDS WILL BE FROM NORTHWEST 25 TO 35 MPH WITH GUSTS TO
45 MPH. MINIMUM HUMIDITY VALUES WILL BE BELOW 15 PERCENT AREA WIDE.
WITH VERY LOW FUEL MOISTURES IN PLACE AND HIGH OR GREATER FIRE
DANGERS EXPECTED...CRITICAL FIRE CONDITIONS WILL OCCUR AREA.

NMZ110>113-TXZ055-056-231330-
/O.UPG.KEPZ.FW.A.0007.160323T1800Z-160324T0100Z/
/O.NEW.KEPZ.FW.W.0009.160323T1800Z-160324T0100Z/
/O.CON.KEPZ.FW.W.0008.000000T0000Z-160323T0300Z/
NEW MEXICO FIRE WEATHER ZONE 110
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 111
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
LNZ-NEW MEXICO FIRE WEATHER ZONE 113
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
TEXAS FIRE WEATHER ZONE 055
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056
 HUDSPETH COUNTY-
157 PM MDT TUE MAR 22 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER
ZONES 055...056... 110...111...112 AND 113...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM
MDT WEDNESDAY. 

* TIMING...TODAY THROUGH 9 PM AND WEDNESDAY FROM 12 PM TO 7 PM

* AFFECTED AREAS FIRE WEATHER ZONES 110...111...112... 113...TEXAS
  ZONES 055...056. 

* WIND TODAY...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 55 
  MPH THROUGH PASSES AND ESPECIALLY ALONG EASTERN SLOPES OF 
  AREA MOUNTAINS. WIND WEDNESDAY...WEST-NORTHWEST 25 TO 35 MPH 
  WITH GUSTS TO 45 MPH THROUGH PASSES AND ESPECIALLY ALONG 
  EASTERN SLOPES OF AREA MOUNTAINS.

* MINIMUM HUMIDITY TUESDAY AND WEDNESDAY...5 TO 13 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND WILL BE HARD TO CONTROL. LONG RANGE SPOTTING AND EXTREME 
  FIRE BEHAVIOR WILL BE POSSIBLE. OUTDOOR BURNING SHOULD NOT BE 
  DONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
26

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 21, 4:01 AM MDT, 3 hours 29 minutes earlier.

Area forecast discussion, Mar 21, 4:01 AM MDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
401 AM MDT MON MAR 21 2016

.SYNOPSIS...
WEST FLOW ALOFT WILL STRENGTHEN OVER THE NEXT FEW DAYS...BRINGING
WITH IT MUCH WARMER TEMPERATURES BUT ALSO SOME STRONG WINDS. HIGHS
TODAY WILL WARM BACK UP ABOVE NORMAL. PACIFIC STORM SYSTEM MOVES
OVER THE GREAT BASIN TUESDAY...BRINGING VERY WINDY CONDITIONS WITH
BLOWING DUST TO THE BORDERLAND. THAT SYSTEM AND ASSOCIATED COOL
FRONT WILL PUSH THROUGH TUESDAY NIGHT. WINDS WILL STILL REMAIN
GUSTY WEDNESDAY...BUT NOT QUITE AS STRONG AS TUESDAY. TEMPERATURES
WILL COOL TO NEAR NORMAL WEDNESDAY AND THEN TO BELOW NORMAL
THURSDAY AS MORE COOL AIR FILTERS IN. THE WEEKEND LOOKS TO REMAIN
DRY AS NORTHWEST FLOW ALOFT PERSISTS.

&&

.DISCUSSION...
UPPER RIDGE AXIS SLIDING OVER NEW MEXICO THIS MORNING AS NEXT
PACIFIC STORM SYSTEM MOVES ONSHORE OF THE PACIFIC NORTHWEST. THIS
WILL GRADUALLY INCREASE MID LEVELS WINDS TODAY AND TOMORROW. HIGH
CLOUDS OVER ARIZONA SHOULD MOVE OVER THE CWA TODAY THOUGH
SATELLITE SHOWS MUCH OF THIS MOISTURE DISSIPATING WHILE DRIFTING
EAST. BIG WARMUP BEGINS TODAY AS SURFACE WINDS REFLECT THE WINDS
ALOFT AND TURN SOUTHWEST. HIGHS SHOULD BE WELL ABOVE NORMAL TODAY
AND THEN APPROACH RECORD LEVELS TUESDAY.

ALL THIS FINE WEATHER COMES WITH A PRICE THOUGH. STRONG MID LEVEL
WINDS WILL PRODUCE STRONG LEE SIDE CYCLOGENESIS TUESDAY OVER
EASTERN COLORADO. MID LEVEL WINDS TUESDAY WILL BE AROUND 35-45 MPH
AND WITH THE VERY WARM TEMPERATURES MIXING DEPTH COULD GO AS HIGH
AS 650 MB...WHERE WINDS ARE AROUND 50 MPH. WILL LEAVE HIGH WIND
WATCH AS IS. AREAS THAT DON'T SEE WARNING CRITERIA WILL LIKELY SEE
ADVISORY CRITERIA...BUT WILL LET DAY SHIFT HAVE ONE MORE LOOK AT
THIS. WINDS...WIND DIRECTION AND AIRMASS BOUYANCY SHOULD LEAD TO
FAIRLY DENSE BLOWING DUST. SURFACE FRONT SHOULD PUSH THROUGH EARLY
TUESDAY EVENING...ALLOWING DUST AND WINDS TO SUBSIDE SOME. HOWEVER
EAST SLOPES OF TERRAIN (ORGAN...FRANKLIN MOUNTAINS) COULD SEE
CONTINUED VERY STRONG WINDS WITH GUSTS OF 60-70 MPH POSSIBLE.

UPPER TROUGH PASSES THROUGH WEDNESDAY MORNING BUT PRESSURE
GRADIENT AND MID LEVEL WINDS STILL RESPECTABLE. HOWEVER LATEST
MODEL RUNS HAVE DECREASED SPEEDS SOME. WINDS STILL WELL INTO
WINDY CATEGORY. BLOWING DUST SHOULD BE ISOLATED AT BEST AS COOL
ADVECTION AND WEST-NORTHWEST TRAJECTORIES LIMIT THE DUST.
TEMPERATURES BACK TO NEAR NORMAL. SECONDARY COOL FRONT DROPS DOWN
FROM THE NORTH WEDNESDAY NIGHT...DROPPING HIGHS THURSDAY BACK
BELOW NORMAL.

DRY NORTHWEST FLOW WILL PERSIST FRIDAY THROUGH THE WEEKEND.
SHORTWAVE PASSING ACROSS THE AREA IN THIS FLOW SATURDAY WILL ALLOW
A BACK DOOR COOL FRONT TO DROP IN BUT GFS SHOWING VERY LITTLE
DIURNAL COLD ADVECTION. WEEKEND TEMPERATURES SHOULD REMAIN JUST
ABOVE NORMAL.

&&

.AVIATION...VALID 21/12Z-22/12Z...
VFR CONDS THRU THE PD. SCT-BKN200 LYRS TO 350 SPREADING IN FROM
THE NORTHWEST. SURFACE WINDS SW 7-12 KTS THIS AFTERNOON.

&&

.FIRE WEATHER...
WEST FLOW ALOFT WILL INCREASE OVER NEXT SEVERAL DAYS. TEMPERATURES
BACK UP TO WELL ABOVE NORMAL TUESDAY WITH STRONG WINDS DEVELOPING.
WINDS OF 35 TO 45 MPH TUESDAY WITH HIGHER GUSTS WILL BRING
CRITICAL FIRE CONDITIONS TO THE FIRE ZONES. FIRE WATCH CONTINUES
AND LIKELY GOING OVER TO RED FLAG WITH THIS MORNING'S FORECAST
PACKAGE DUE TO THOSE WINDS AND SINGLE DIGIT MIN RH'S. WIDESPREAD
BLOWING DUST ALSO WITH THESE WINDS. FRONT CLEARS THE AREA TUESDAY
NIGHT ALLOWING WINDS TO WEAKEN SOME WEDNESDAY...THOUGH STILL
REMAINING GUSTY. MIN RH'S WILL RECOVER SOME...MOSTLY DUE TO COOLER
TEMPERATURES (NEAR NORMAL WEDNESDAY AND BELOW NORMAL THURSDAY).

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 79  54  85  57 /   0   0   0   0
SIERRA BLANCA           76  48  85  50 /   0   0   0   0
LAS CRUCES              78  44  83  46 /   0   0   0   0
ALAMOGORDO              76  48  83  50 /   0   0   0   0
CLOUDCROFT              57  31  63  30 /   0   0   0   0
TRUTH OR CONSEQUENCES   77  48  81  47 /   0   0   0   0
SILVER CITY             70  39  73  36 /   0   0   0   0
DEMING                  78  42  84  43 /   0   0   0   0
LORDSBURG               78  40  81  39 /   0   0   0   0
WEST EL PASO METRO      79  52  85  54 /   0   0   0   0
DELL CITY               77  45  84  47 /   0   0   0   0
FORT HANCOCK            80  51  87  53 /   0   0   0   0
LOMA LINDA              73  47  80  51 /   0   0   0   0
FABENS                  79  50  86  52 /   0   0   0   0
SANTA TERESA            78  46  84  51 /   0   0   0   0
WHITE SANDS HQ          77  51  83  53 /   0   0   0   0
JORNADA RANGE           77  35  82  38 /   0   0   0   0
HATCH                   78  44  82  45 /   0   0   0   0
COLUMBUS                80  44  84  45 /   0   0   0   0
OROGRANDE               77  52  84  53 /   0   0   0   0
MAYHILL                 66  39  71  40 /   0   0   0   0
MESCALERO               65  35  72  35 /   0   0   0   0
TIMBERON                66  38  71  39 /   0   0   0   0
WINSTON                 71  30  73  28 /   0   0   0   0
HILLSBORO               74  40  78  42 /   0   0   0   0
SPACEPORT               77  36  81  39 /   0   0   0   0
LAKE ROBERTS            71  29  72  28 /   0   0   0   0
HURLEY                  71  37  75  39 /   0   0   0   0
CLIFF                   75  27  78  32 /   0   0   0   0
MULE CREEK              74  24  75  27 /   0   0   0   0
FAYWOOD                 72  39  76  41 /   0   0   0   0
ANIMAS                  79  43  82  42 /   0   0   0   0
HACHITA                 80  41  82  41 /   0   0   0   0
ANTELOPE WELLS          79  45  82  46 /   0   0   0   0
CLOVERDALE              75  40  79  42 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR NMZ110>113.

     HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
     FOR NMZ402>408-410-411-413>417.

TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR TXZ055-056.

     HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
     FOR TXZ418>420.

&&

17 HEFNER
Hazardous weather outlook, Mar 21, 4:19 AM MDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
419 AM MDT MON MAR 21 2016

NMZ401>403-408-414>416-221200-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
419 AM MDT MON MAR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG WINDS OF 35 TO 45 TUESDAY WITH GUSTS TO NEAR 55 MPH. FEW
AREAS OF BLOWING DUST POSSIBLE. GUSTY WINDS AGAIN ON
WEDNESDAY...THOUGH NOT AS STRONG AS TUESDAY. THESE WINDS COULD
PRODUCE DANGEROUS DRIVING CONDITIONS FOR MOTORISTS DUE TO CROSS
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NMZ404>407-409>413-417-TXZ418>424-221200-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
419 AM MDT MON MAR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG WINDS OF 30 TO 40 MPH TUESDAY WITH GUSTS TO 55 MPH.
WIDESPREAD BLOWING DUST WITH LOCAL VISIBILITIES BELOW ONE MILE.
WINDS STILL GUSTY WEDNESDAY THOUGH NOT AS STRONG. BLOWING DUST
LIKELY JUST IN ISOLATED AREAS. THESE WINDS COULD PRODUCE DANGEROUS
DRIVING CONDITIONS DUE TO CROSS WINDS AND POOR VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HEFNER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 1:39 PM MDTFire Weather WatchEPZEl Paso, Hudspeth24 hr
Mar 21, 2:51 PM MDTHigh Wind WarningEPZEl Paso, Hudspeth36 hr

Nearby

Red Flag Warnings in New Mexico, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.